Last reply 2 months ago
Tecfidera

After speaking to my neurologist we have decided Tecfidera is the best treatment for me to start on ( not taken anything previously and just been diagnosed with RRMS) anyone had any experience with this drug?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 months ago

@gem7681 , a “Tecfidera” tag has been automatically added to the foot of your post above.

Select this tag to access previous conversations about this medication. 😉


gem7681
3 months ago

@stumbler thanks


brianl19
3 months ago

@gem7681 I haven’t heard of Tecfidera until now – will have to “google” this. Was on – oh, gee struggling to remember here – Copaxone but that was no help.


rmdaniels
3 months ago

@gem7681
Hiya! I was just diagnosed in Feb this year & started on Tecfidera. So far it’s been fine for me. The side effects are very mild/minimal for me. Mainly flushing for a few minutes a while after each dose. I like the pill format instead of shots! Good luck my friend!


fiona_payne
3 months ago

Hi, I was diagnosed in January this year and have been taking the drug for approx a month now. I don’t particularly like the way it makes me feel. I get about one hot flush a week which is red hot and feels like acid in my veins. But the horrible tummy ache most days just gets me down…it takes my appetite away from me, bloats my tummy and just feels like an angry volcano grumbling away. I can’t seem to get the food thing and times to eat right. Maybe it will be different for you. It seems that way. Good luck x


bernadette
3 months ago

@gem7681
why isn’t your neurologist starting you on the best drugs out there e.g Tysabri or Ocrevus?
is it because you preferred an oral drug to an infusion, or do they not want to offer you the best upfront on Isle of Wight?
Maybe you could go to Southampton if that’s the case.
just my initial thoughts
Its a particularly crummy time at initial diagnosis so I hope you have support and are feeling ok


honey9
3 months ago

@gem7681 I have been on tecfidera for 5 years now tried other medication to help me but I kepted having relapses but tecfidera is keeping my ms at bay since starting on tecfidera I have had no relapses which is good I hope this helps xxxxx


rjoneslaw
3 months ago

I was on tecfidera for 3yrs and it stopped working I had a major relapse, now I’m on ocrevus which is and iv infusion done every 6 months


nutshell88
3 months ago

Have never had flushing in my life 1 week with this drug caused me flushing i hope i used the right wors and sick stomach in everyway


gem7681
3 months ago

@bernadette after a lengthy discussion i decided I wanted to try the tablets first, I’m really concerned about the long term side effects of all these drugs, and my thinking is that with an infusion if it doesn’t agree with me it’s in my system, at least with tablet form I can stop it.


cakeangie
3 months ago

Hi there, I think I’m going to do the same as you for exactly the same reasons. Just out of interest, did your consultant send you away with a prescription or have you some steps (like bloods etc) to go through before starting on it. I see my consultant mid-August and want to get started sooner rather than later. Good luck xx


highlander
3 months ago

@cakeangie
Hi your bloods should be checked just before you start it.
Then checked every 3 months after.
Under the post there is box marked tecfidera click on that it’ll take you to other posts made about it.
Or just ask 😃 ask you have.


cakeangie
3 months ago

Thank you, I was more think how long after the appointment that starts but I guess it will vary between hospitals x


judithamrei
3 months ago

@gem7681 when I was diagnosed in December 2017, I started with Tecfidera, but I kept having relapses. Therefore my neurologist and I decided in September 2018 to change to Ocrevus. Tecfidera works well for many people and Ocrevus is rather for people with a really active MS. However, my experiences were rather ok than good (despite that it didn’t work for me): I had a few flushes in the beginning but in the end I probably experienced one every 1.5 months. Additionally, I had some trouble with my digestion (you should definitely eat well before taking the tablet). In the end, I experienced loss of hair. You need to get your blood checked every 3 months but probably more often in the beginning to be sure 🙂
I think we all should be aware of the fact that every medication is having different impacts on us, and that some medication might not work for me, but it does for you. We only have to find the best suiting drug. Good luck with your medication and I hope you’re doing okay with your diagnosis.


gem7681
3 months ago

@judithamrei @cakeangie it’s a lot to take in when first diagnosed, and knowing the best way to go is difficult, I suppose it’s a bit of trial and error and see what happens thanks for your reply.
Good luck to you @cakeangie xx


judithamrei
3 months ago

@gem7681 yes, definitely! I hope you’ll find your way. If you need to talk to someone, you can send me a message!


cakeangie
3 months ago

Thank you @gem7681. Good luck to you too x


gem7681
3 months ago

@judithamrei thank you xx


systemerror
2 months ago

I have been on Tec since I was diagnosed three years ago. I have to say I had a truly terrible time with it when I first started.

I had awful nausea and vomiting in the first few weeks of taking the drug, which did eventually go away.

However the flushing was the worst side effect, and stuck around pretty much forever. Every time I took a pill (so twice a day) I would get an intense heat and prickly sensation in my face, neck and chest, and I’d turn bright red. It was like having instant, severe sunburn. The flushing would last anywhere from 10 to 30 minutes and would then subside.

It happened to me nearly every day, and I was just lucky I was working from home at the time because it was incredibly embarrassing.

Only after a couple of years of this did I discover the key to eliminating the problem was to take a soluble aspirin every day with the pill. Doing this routinely every single day eventually stopped the flushing – I wish someone had told me earlier.

Overall I’ve found Tecfidera to be a huge pain. You have to take a giant pill twice a day, and the side effects for me have been abominable (even if I did eventually get them under control).

I also had my first relapse a month ago, quite a significant one, so my doctor is moving me off Tec to Mavenclad – and I must say I won’t be sorry to see it go!


potter
2 months ago

I was on Tecfidera for nearly 6 years, I just had a MRI in March and my neuro compared it to the MRI I had done when I was first diagnosed. My neuro said I had minimal progression, I had to quit it because of my age. Researchers have decided that MSer’s over the age of 60 shouldn’t be taking a DMT because it is to hard on their body. I had abdominal problems the first few months, my neuro had me start taking a probiotic and take my pill in the middle of my meal. For some reasons there was a few foods I could no longer eat while I was taking Tecfidera one of them was beans. I had no problems after that as long as I took it in the middle of my meal. Now that I am no longer on Tecfidera I can eat pinto beans with my Mexican food. Still walking and working in my pottery studio, I will be 67 in October. Potter


tess5959
2 months ago

Hi all just being diagnosed with Ms in April.i started taking tecfidera .started of with 120mg for seven days.bu was really tired for that week.then started on the 240mg .I’m 3 weeks on it now. And I’m having severe stomach pains that are very bad i get sick with the pain..I’m really considering coming off them.i always take them half way between my meals.. and it still doesn’t make a different.any advice that might help.really appreciated..


highlander
2 months ago

@tess5959
Hi and welcome to the club 😀
I’m using Tec try taking an aspirin before or just after you take it.


fiona_payne
2 months ago

Been on it for about 6 weeks now. There is so much chatter about this drug and to be honest I was really scared about starting it and kept putting it off. Yes, the flushing is unpleasant when it happens and the tummy is like having bad car sickness, that’s the only was I can describe it. However where I work is a very cold retail environment and it seems to keep the flushing at bay. Sometimes it comes on in the car home but by then it doesn’t matter. It’s all very spasmodic. This weather doesn’t help but maybe a cool bath or shower brings the body temperature down. I’ve notuced if I have an alcoholic drink it makes me feel rough but that’s no bad thing…lol. Good luck starting this drug, it seems to be different for everyone. I’m 60 and it’s all new to me.


fiona_payne
2 months ago

I take one tablet at lunchtime with my meal and I set my alarm for midnight and take my other tablet then. I seem to sleep through any side effects…..just seems to work better for me that way as I don’t eat breakfast.


tess5959
2 months ago

Fiona_payne thanks I might try that see does that work..


tess5959
2 months ago

Thanks highlander. I’ll try some aspirin to see if that works.


fiona_payne
2 months ago

It seems to be good. I just set an alarm on my phone for midnight by the side of bed. I go straight back to sleep after taking it. This might not work for everyone but seems to for me… so far. Good luck lovely x


zoe_deal
2 months ago

I’ve been on tecfidera for six months. The first month was rough, nausea a plenty. But it’s calmed down and now it causes me no issues. I do take a few other drugs as well for various side effects and stuff, but it doesn’t mess with those either. Hope it works for you!

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.